MAUDE Adverse Event Report: ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number 700106001-US
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
A clinical specialist reported an end user experienced an issue when using a 14cm solero applicator.A patient presented for a percutaneous microwave ablation of the liver.The applicator was tested at 100w for 10 seconds.The settings for the procedure were 140w for 4minutes.During the procedure, after 4 seconds, the ablation cut off with a high reflective power error message.The probe was removed without any difficulty, but upon removal the radiologist observed the tip had detached.Due to this event, the procedure was aborted.A subsequent ct scan showed the tip was lodged in the target lesion.There are no plans to remove the tip, as it would require open surgery.The doctor's training is 8-10 years, training was provided by angiodynamics.The total time of the ablation was 4 seconds.No adjunct tools were used during the procedure.
 
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Received one (1) 14cm solero probe for evaluation.No damage to the shaft was observed but reported complaint was confirmed for ceramic tip fractured and detached.Distal portion of the ceramic tip was not returned.In addition, the cable/tubing was cut approximately 2 inches from the handle; the remainder of the probe device (cable/tubing/cartridge) was not returned.The customer's reported complaint description of ceramic tip was fractured and detached was confirmed.The reported high reflected power warning message could not be confirmed given the condition of the returned probe complaint sample (tip detached and cable/tubing cut).The applicator was received with the ceramic tip partially detached from the distal end of the shaft assembly.The ceramic ferrule and center conductor is completely detached.Approximately 3mm of the tip remained attached there are signs of a thermal event occurring.Center conductor detached internal to semi rigid.There are no known manufacturing defects.The device cartridge could not be connected to the complaint's lab solero generator nest since sample was returned with cable/tubing cut and only handle/shaft portion of the probe was returned.This failure is the result of a thermal event, root cause of which could not be definitively determined.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (dfu) which is supplied to the user with the solero applicators contains the following statements: intended use/indications for use the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue* during open, laparoscopic, or percutaneous procedures.Testing the device - prior to placing the device in the target tissue for ablation, place the tip of the device (including the black shaded zone of the shaft) in a container of sterile water or saline and activate the device at 100 watts for 10 seconds to ensure that the system is functional.Warning: do not initiate the procedure/anesthesia until the applicator has been connected, primed, and the generator status bar indicates "ready".Precautions avoid placing lateral forces on the applicator tip during placement or removal.Always use the lowest power and shortest time necessary to achieve the targeted ablation.Each applicator may be used to ablate up to three separate areas of target tissue for each patient at the maximum power and time setting.Inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: do not bend the applicator as this may impair the function of the cooling system and may damage the microwave feed line inside the applicator.Warning: when using percutaneously the tip of the antenna may be used to puncture the skin at the point of insertion.Use the minimum force necessary to achieve this and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Operational instructions inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached.Do not use the solero generator if it has been dropped or damaged.Warning: after each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator.Reference (b)(4).

Brand Name
SOLERO
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
8007726446
MDR Report Key22308173
Report Number1317056-2025-00161
Device Sequence Number12937928
Product Code NEY
UDI-Device IdentifierH787700106001US0
UDI-PublicH787700106001US0
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K162449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number700106001-US
Device Lot Number5817293
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale